MAUDE Adverse Event Report: CORDIS CORPORATION MAXI LD 7F 14X4 80CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION MAXI LD 7F 14X4 80CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4171440S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product history review is expected but has not been completed.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, after an unknown stent was implanted, two 7f maxi ld 14x4 80cm balloons ruptured.The first maxi balloon was used, but it ruptured at 4 atm.A second maxi (same size) was used, and it ruptured in the same area at 4 atm.There was no reported patient injury.This occurred during a left venogram.The device were disposed/discarded.
 
Event or Problem Description
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, d4, g3, h1, h2, h3 and h6 as reported, after an unknown stent was implanted, two 7f maxi ld 14x4 80cm balloons ruptured.The first maxi balloon was used, but it ruptured at 4 atm.A second maxi (same size) was used, and it ruptured in the same area at 4 atm.There was no reported patient injury.This occurred during a left venogram.The devices were not returned for evaluation as they were discarded.A product history record (phr) review of the lot for both devices, 82248652, revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst - at/below rbp¿ could not be confirmed as the devices were not returned for analysis.With the limited information provided an exact cause could not be determined.Without the return of the device for analysis, it is difficult to draw a clinical conclusion between the device and the event reported.With the limited information provided pertaining to the vessel/lesion characteristics, it is not possible to determine an exact cause for the event.However, interaction between the previously implanted stent and the balloon can create circumstances in which the balloon may burst.According to the safety information in the instructions for use ¿note: the rated burst pressure is printed on the package label.In vitro testing has shown that with 95% confidence, 99.9% of the balloons will not burst at or below the rated pressure.Balloons should not be inflated in excess of the rated burst pressure.To reduce the potential for vessel damage, the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the stenosis.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
MAXI LD 7F 14X4 80CM
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key16461633
Report Number9616099-2023-06282
Device Sequence Number15093264
Product Code LIT
UDI-Device Identifier20705032002438
UDI-Public(01)20705032002438(17)231130(10)82248652
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K963000
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model Number4171440S
Device Catalogue Number4171440S
Device Lot Number82248652
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2023
Supplement Date Received by Manufacturer03/13/2023
Initial Report FDA Received Date03/01/2023
Supplement Report FDA Received Date03/15/2023
Date Device Manufactured06/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN STENT
Patient Age67 YR
Patient SexFemale